Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

New Pain when Straining in the Bathroom

jcrowderjjcrowder Posts: 9
edited 06/11/2012 - 8:53 AM in Back Surgery and Neck Surgery
Ok, this is weird and embarrassing, but some how I think ya'll will understand.

I had my lumbar fusion June 30 2010. Everyone had told me that I should have one of those elevated toilet seats for my recovery period so I got one. I couldn't begin to sit on that thing because apparently it pushed against my already angry nerve that runs down the back of my right thigh. I took it off the potty and did just fine with out it.

Having said that, almost a year later, I have started feeling pain in the same spot again. It started a couple of weeks ago when straining on the potty. (Lord, this is embarrassing) It seems like the more I strain, the more it hurts. But how else am I going to go??? This pain happens only when I'm on the potty. I'm not using the elevated seat...just the regular potty seat.

Does this sound strange? I'll tell you one thing, having a lumbar fusion makes some of the strangest things happen in your body!

Thanks ya'll!


  • I too have toilet terrors. 1. if constipated, take a laxitive/stool softener. 2. if cramps w/diahrea then see a gastroenterologist about possibly IBS.

    The taller stool should come back but have someone build you a foot rest. (counter pressure/bending and straightening works it out easier) Like those you put under your desk to support your feet up, bend your knees and when really rough, bend forward often to help press the stool through. I find this helps a lot. If you have ever watched 2 1/2 men, Alan has one. Also releive pressure on the thighs and puts it on your feet. Cushioned seat helps also.

    If this simple suggestion doesn't help, make an appt with a gastro doc. He'll want to know if you have done these yet. Mine did last year. Then we did an upper and lower GI. My med: Protonix taken daily in the morning helps resolve this. Hope this helps somehow. If youreach the point of feeling like you can't go and may pass out, call dr immediately.
  • Nothing here is off limits to ask ;)

    I have the same issues just different spot lol

    I "lean" so my spot is off the pot (ok NO smart remarks about the "poem" lol, and then I kind of rock back and forth side to side.

    Does this make sense?

    I found my best success was the wooden Toilet seats. I never would have guessed that. I had bought the nice soft cushion ones for years, but from my rocking I was always breaking them, so got a wooden one and found it to be user friendly :laugh:

    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • yeah, did that too, thiss implies constipation. Start off drinking lots of water, taking stool softener. If that makes it better but not good, move up to laxative. If it continues for more than week to 10 days, ask pharmacist if any meds may be causing it (pain meds definitely do). Then call your doctor. Straaining causes hernia's and those things for Preperation H. Not good to let continue too long.

    caffeine, power drinks, power aid drinks all can cause dehydration,. Too much sugar causes it too.

    I just learned these things myself. Water is always the best.
Sign In or Register to comment.